Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

76 year old hearing voices. Excessive sleep after taking Olimelt. Difficulty in standing. Is it a side effect?

My mother-in-law is 76 years old. She hears voices wherein people are fighting and are trying to harm her. She has been given Olimelt 2.5. Although the voices have stopped, she keeps sleeping (about 22 hours in a day) and also when she does wake up and tries to walk she is unable to stand straight. Is this a side effect of Olimelt?
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

The symptoms indicate that your mother-in-law is suffering from Schizophrenia.
Schizophrenia is a psychotic disorder characterised by hallucinations. Because of these hallucinations the person hears imaginary voices, sees imaginary people & views and other has other kinds of imaginations.

Olimelt is an anti-psychotic drug. It helps to alleviate symptoms of schizophrenia.
The side effects of olimelt are nausea, drowsiness, sedation and weight changes.

The excessive sleepiness seen in your mother-in-law is due to a common side effect of the dreug.
Inability to maintain balance can be due to the sedative effect of the same drug.
If these symptoms become very troublesome then discuss it with the treating doctor. The dose can be adjusted if required.

Thanks and take care
Dr Shailja P Wahal

Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor